Life in the Slow Lane

Life in the Slow Lane

Tuesday, December 19, 2006

Still In One Piece-One VERY Itchy Piece

Update on The Healing

The Problem-

On Friday I suddenly started getting a very red rash all around my incision sites. It looked like an allergic rash to me but when I researched on The Internets the one condition that kept coming up was Flesh Eating Disease. Fabulous. Just the words one wants to hear with the weekend coming up and no doctors in sight. I kept an eye on it and while it did get worse it didn’t seem to be acting like it was eating my flesh. It was just very bumpy, dry and itchy. Then I started getting low grade fevers and stomach upset. I started worrying about infection of some sort but it just didn’t make sense. I could see one area getting infected but not two separate ones very far away from each other. Not to mention 3 weeks after the surgery when for the most part everything is all healed up.

The Diagnosis-

Possible allergic reaction to the glue/adhesive on the steri-strips used to close my incisions. I have never had a reaction before on my other 3 surgery sites but such is the life of me. I am well known for having bizarre and unprecedented side effects and health issues out of the blue like this. Hell, being diagnosed with breast cancer at 35 was pretty much the highlight of my medical cursedness. If it is rare it is going to affect me somewhere, somehow. In fact the head pharmacist of the local teaching hospital knows me by name due to some strange side effects I had to some very well established and otherwise benign medications a few years ago.

The Solution-

The doc ripped off all the steri-strips (totally painlessly unlike when I tried to do it myself the other day. OW!!!!) which revealed an even angrier red rash underneath in the exact shape of the tape. Hmmmmmm… I have been given a cortisone cream for it. I am still very itchy. If this cream doesn’t work I have an anti-fungus one in the wings. Yes, that is right. I might have a fungy titty. Thanks Santa!

24 comments:

sharkey said...

I'm glad you got rid of the steri-strips (painlessly, even!)--hopefully they'll turn out to be the cause of it and you'll be good as new in no time.

I love that you haven't lost your sense of humor.

happy and blue 2 said...

Well that doesn't sound too serious. So woohoo..

alan said...

Dottie reacted to adhesive the first time when we were both two weeks into a patch system to quit smoking almost 20 years ago. When she went through all her surgeries 5 years ago the only thing that didn't set her off is 3M "Micropore" tape. If she doesn't use them for too many days she can get away with Nexcare brand bandaids for a while...

Was hoping you'd be healed up and ready for New Years partying!

Fungy or not...

Happy Holidays to you and Yoshi!

alan

Twisteduterus said...

nothing says happy holidays like a nice fungus

while I am sure thsi is not fun, your humerous account of it all, made me chuckle

so like I tell my dogs....heel

hemlock said...

Well, a fungy titty is far better than one rampant with flesh eating disease, right?

Happy Christmas indeed!

LadyBug said...

I'm just glad it wasn't an infection or a flesh-eating disease. *shudder*

Can you take Benadryl? That would help with the itching.

Babs said...

We used vitamin e on my son's skin. Take the vitamin capsule and break it open and spread that on the boo boo. Also minimizes scarring as long as the boo boo is scabbed over.
We have a funny saying about stuff on/under boobies from a long time ago when stuff would fall down shirt and lodge in bra for later....long story short: Fumunda cheese. Fumunda where? Fumunda here!
Happy Holidays! Wishing lotsa health and happiness and Yoshi squishing in the New Year!

Nerdgirl said...

I can't seem to get the expression "fungy titty" out of my mind. Cheers, Kranki.

I hope the cream works though, you've been through enough dude.

Btw, no worries about no comments, I assumed it was my boring posts that were driving people away, x

Nerdgirl said...

I just left a comment, but blogger is being extremely weird to me.

Boo to fungy titty, boo indeed. I hope it clears up soon.

Btw no worries about no comments, I know blogger can be a bit time of the month sometimes :)

x

Nerdgirl said...

I just left a comment, but blogger is being extremely weird to me.

Boo to fungy titty, boo indeed. I hope it clears up soon.

Btw no worries about no comments, I know blogger can be a bit time of the month sometimes :)

x

Nerdgirl said...

I just left a comment, but blogger is being extremely weird to me.

Boo to fungy titty, boo indeed. I hope it clears up soon.

Btw no worries about no comments, I know blogger can be a bit time of the month sometimes :)

x

Nerdgirl said...

I just left a comment, but blogger is being extremely weird to me.

Boo to fungy titty, boo indeed. I hope it clears up soon.

Btw no worries about no comments, I know blogger can be a bit time of the month sometimes :)

x

kalki said...

My mom burned her arm awhile back and she was covering it with Neosporin and bandaids. It wouldn't heal, but instead became a sore and then eventually broke out in a rash. She finally went to the doctor and he told her that she might be allergic to the bandaid, or she might be allergic to Neosporin. She has used Neosporin all her life, but she did a patch test and guess what? She broke out in a rash. So basically the stuff she was using to heal her wound was just making it worse. Strange stuff.

I hope the steri-strip removal does the trick for you!

eclectic said...

Sorry to hear of the rash(es), but hopefully they're soon to be history. I'll share a story: when the physical therapist used tape to support my shoulder right after surgery two years ago, my skin actually blistered under the tape as a reaction to the adhesive. When they took it off, it peeled away the top layer of skin so that I had weeping sores to go along with the insanely itchy tape-shaped rash. It left no scars, though, and it felt better within 2 days. So now, it's just a weird event in the past. I'm hoping that for you, too.

Squirl said...

I'm a couple of days late to this one. I hope you're healing up by now.

Yay for no flesh-eating disease!

angela marie said...

Fungy Titty does have a certain lovely ring to it, but maybe Healed Titty would be better!

JP said...

Stupid freakin sterile strips! Who could've known that? How your hoots and back can heal ok now!

east village idiot said...

I had to laugh at the end of your email post. Only you could crack a joke like that Kranki! It sounds like an allergic reaction. But in truth, Christian Bale has been breaking into your bedroom at night and trying to squeeze your boobs.

I'm sorry I had to tell on him. Don't blame Santa.

Happy Christmas Kranki!!!

Susie said...

ohlord. What say you and I make New Year's Resolutions to QUIT being medically odd. Just quit, cold turkey? You in?
xxx

Leigh-Ann said...

I'm allergic to just about any type of adhesive, and it gives me a horrible rash. After my hysterectomy, my worst scar was on my thigh, where they taped the catheter!

jcsherman said...

Hi Von! I just did a search for "steristrip allergic reaction" and your blog came up. I read your story- you've been through a lot, and you've got a great sense of humor! I am writing to see if you're feeling better from your reaction site. I had a breast reduction surgery last Tuesday, and on Thursday morning, I noticed the same rash under my steristrips. So, I removed the steristrips (after directed to by my doctor), and the rash has become small, itchy blisters, and rashwhich has spread from all of my incisions outward. My doctor seemed to think that I couldn't have reacted to the tape, but maybe to the adhesive. It's pretty much driving me insane, and I'd like to know if anything has worked for you. Thanks.

Von Krankipantzen said...

Hi jcsherman-I would have emailed you but I couldn' find your address. I don't know if it was the tape or the adhesive which I reacteed to but either way, it just sucks. When the doc took the tape off I had an ever worse rash underneith the exact shape of the tape. Hmmmmm. I had two prescriptions which helped hugely
1. a 1% hydrocortisone cream
2.a 2% ketoconazole cream which is an antifungal cream.

I put one on a couple times in the morning and one a couple times in the evening and it cleared up really quick. I hope that helps and your rash disappears quickly.

Take care and thanks for checking out my blog.

Jackie said...

Hi Von! Thanks so much for answering! I have been using 2.5% hydrocortisone cream since Friday around noon, and there's been virtually no change. I'm not sure that my surgeon knows/cares about allergic reactions. I think tomorrow morning that I will insist that he send me to a dermatologist ir something. I'm going crazy and can't focus on anything for any length of time.

Are you going to pursue to know what it is so that it doesn't happen again?

Jackie said...

I also noticed that you design jewelry... do you have a website? I'd love to check out your work. I took a jewelry metals class in college and LOVED it. Now I do graphic design and illustration.

If you want, you can check out my site at www.flourishdesignstudio.com
Feel free to e-mail me from there!

Take care!
Jackie